Cardizem and dreams...really vivid dreams!

  1. 0
    Any one else familiar with this? I don't remember my patients ever mentioning this.

    Since I started taking Cardizem a few weeks ago, I've been having very buzy dreams. Nothing bizzare, just lots and lots of dreams filled with lots and lots of detail and action. I wake up feeling as if I drempt the whole night long, and not entirely sure if I feel rested. No change in daytime energy levels though.

    Now, I'm really happy with how Cardizem has managed my arrhythmia, and don't miss how that would disturb my sleep. But this is strange. I can't help but wonder what affect all this dreaming has on my awake thought processes.
    Last edit by boggle on Feb 20, '04
  2. Get our hottest nursing topics delivered to your inbox.

  3. 1,554 Visits
    Find Similar Topics
  4. 4 Comments so far...

  5. 0
    Have a look at this site
    it says that it is one of the side effects.
    http://www.drugs.com/cardizem.html
  6. 0
    Along the same lines-but different drug--(not trying to hijack the thread)
    Has anyone heard of propofol giving people sexual dreams--this question is asked seriously--I swear I have heard this but it is not in the drug book as a side effect...we had a patient the other night on prop/vented with this pelvic thrusting deal going on--weird...

    Back to the cardizem...none of my patients have c/o this, but that doesn't mean much!
  7. 0
    I had the same experience with cardizem, only it was frightening bizarre dreams. for instance, I dreamed I murdered my children. I Stopped taking that drug in a hurry!!!!
  8. 0
    Thanks for the info everybody.
    eirthjona, thanks for the drug link. Found some info there that was not in my med book.
    Such an odd side effect. I really wonder about the physiology behind it. Just what does a calcium channel blocker do to influence the sleeping (unconcious/subconcious??) mind.
    If I figure it out in my dreams I'll let you know :chuckle


Top